Swelling and bruising after Botox
Thank you for your question Anna B. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression such as the crows feet one sees when one smiles. Bruising and swelling are possible after any injection and are most common around the eyes because there are many blood vessels there. The blood from a bruise may leak into the surrounding tissue and cause swelling. When this happens the area may have a blue or purple tint. Application of cold compresses can help reduce swelling. Please follow up with your doctor for specific recommendations. Good luck!
Bruising Prevention with Toxin and Fillers
In order to mimimize potential bruising, avoid the following
products 7 days prior to treatment and for up to 7 days after treatment:
Alcohol, Aspirin, Vitamin E, anticoagulants such as Plavix, Coumadin, Fish Oil,
St. John's Wort, Ginkgo Biloba, Ginger, Garlic, Feverfew or non-steroidal
anti-inflammatory products such as Ibuprofen (Motrin, Advil) or Naproxen
(Aleve, Naprosyn). If bruising is persistent or you are worried, set up a
follow up appointment with your dermatologist.
Cold compresses may be used
immediately after treatment to reduce swelling only if needed. This may be
applied for 3 minutes, 3 times per day, for up to 3 days. This is best done
with a bag of peas in a zip lock bag. Only apply light pressure to the area.
It is possible that the swelling and bruising is as a result of the needle piercing a blood vessel around the eye. I would recommend icing the area and the full results with take up to two weeks to assess. Best, Dr. Green
Swelling and blue tint after botox
I have never seen Botox work after only 12 hours. I have also never seen an allergic reaction to Botox. My only possible explanation would be either bruising, or swelling from the trauma of the needle. Especially since you are seeing some blue tint (without an examination, my hunch is purely from process of elimination). I would also wonder if the Botox was reconstituted with something other than normal saline, that could possibly give you an allergic reaction? Or maybe a numbing cream that was used? Are you allergic to anything? I highly recommend for you to go back to your injector and brainstorm, as you should know if you have any allergies.
All the best!
Botox can lead to swelling under the eyes which can last a few weeks. I suggest venus legacy treatments and fingertip massages. Best, Dr. Emer.
Botox effect takes a few days to start
It is likely that is related to the needle injection, and not the Botox, but I cannot comment without examination or photos.
Thanks for the inquiry,
l am sorry to hear about this. In general with any injection around the eyes you can expect some degree of swelling and bruise particularly if very small blood vessels get hit. Icing can be helpful in the first couple of hours following the injection and it is best to contact your surgeon who knows you and your anatomy well after any unusual reaction to Botox or fillers.
Swollen under-eyes not typical after Botox
The swelling that you are describing is very unusual. I wonder if you are swelling from the trauma of the injection? Or, if you may have a deep bruise, thereby giving the purple tint? Both are unusual since we usually use very fine needles to inject botox and the injection is very superficial (just under the skin).
Did you have anything else done? Filler injection could cause swelling and, if the injection is too superficial, it can cause a purple tint.
Please call your injector and describe your situation.
Significant swelling after Botox is rare, especially with the small amount that you got. You may be bruised or have a small hematoma from the injection itself. Best to follow up with your injector. Best wishes.
What are the causes of swelling 12 hours after Botox
Botox is injected as a liquid and early swelling may be due to this. At 12 hours Botox effects are usually not apparent. I would ice the area and be patient. It usually resolves without incident. Contact your doctor to inform him, if it persists or worsens.